Jump to content
Important Survey - Please Participate ×

Accidental Xanax dependance


[Ro...]

Recommended Posts

Hi all,

 

my name is Ross. I recently got prescribed Xanax (Xanor in south africa) for anxiety. the doctor prescribed me 6 tablets on day 1 (0.5 mg), 6 more on day two and then 2 in the morning and 2 at night for the next 8 days. i had prior to this been taking 1 Xanor a day for 4 days. in this short 2 week period I began to feel immense pain, muscle twitching, sleeplessness, burning skin, detachment, terrible vision and it is definitely from the xanors. I wanted to ask whether on such a dose for such a short time, will i withdraw for long? i am on day 5 since the actual withdrawls started, and about 7 days since stopping the pills. Im just finding it hard to function, the agitation, lack of concentration, and head fog is killing me. not to mention the shaking and involuntery muscle movement.

 

I was also taking 10 mg stillnox once a night prior to the xanor, the xanor i started about 2 weeks after my last stillknox tablet. Please guys, can i expect a long withdrawl? I have already had a couple days of clarity, but the bad days are real bad. paranoid thoughts are also driving me crazy and i fear that i have made myself permanently insane. Any infor would be so greatly appreciated. As i was on it for such a short time, even though at high dose, do i have a better chance of a shorter recovery? what do you think i could expect? Thank you so much in advance.

 

Yours faithfully,

Ross

Link to comment
Share on other sites

Welcome to the forum!  We're glad to have you as a new member.  I'm sorry you're going through this, but it is possible to become dependent on xanax or other benzos in as little as a few weeks.  Have you been on benzos in the past?  Stillnox (Ambien/zolpidem) is a z-drug which acts on the body very like a benzo. The length of your recovery can't be predicted in advance, but most heal within a year.  Hopefully your symptoms will abate soon.

 

You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to see  people who understand what you're going through and can tell you what has worked for them.  For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that.  One exception: very short-term users of a few weeks or less may be able to taper faster than that.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

Post Withdrawal Support Board

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

 

Link to comment
Share on other sites

Hi Ross,

 

You have made the right decision and your instincts are correct, you need to get away from these benzos. :clap:

 

First of all you are not "permanently insane". What you are experiencing with paranoid thoughts and the like are common with withdrawal. With the proper plan for tapering and then cessation of these benzos most symptoms will disappear or at least be much more manageable. :thumbsup:

 

There are a lot of knowledgeable folks here at BB who will help you all the way until you are benzo free and "healed".

 

Help us tailor your plan for you by telling us how long you were on the Stillnox (ambien) for sleep. Maybe put a "signature" on your profile so we can see your benzo history. We'll answer back with specific suggestions once we know.

 

 

Wilson

 

 

Link to comment
Share on other sites

Hi all! thank you for the welcome. Appreciate the messages! yeah so updated my signature. I was only on the stuff for a short period of time, 1 month stillknox at 10mg and Xanor (xanax) for about 14 days starting shortly after stopping the stillknox.

 

for the xanor I took between 1 and 3 mg a day (3 mg only for the first 2 days), after  this 2 mg a day sometimes 1mg. I have been off of everything for 8 days now, the stillknox i have been off for a month, never picked up any problems when stopping that. maybe it compounded. is it really worth re-instating xanor or stillknox to taper after being off for 8 days? I haven't had a strong physical attack since 5 days ago. Its more head fog, difficulty focusing and MAD anxiety that im feeling, with the odd twitch and sometimes paranoia at night, feeling of dread. I am already having good and bad waves, days of clarity. Is it worth reinstating? Or might this just pass as fast as it started? if i was going through acute withdrawal would it not be non stop relentless.

 

It feels like im not sure if perhaps i have gone clinically insane and really do need to be medicated. like iv lost myself.

 

One thing i must say is that although i could not sleep for first few days i am sleeping fine, is this a good sign? is sleep normally an issue for much longer than that?

 

Apologies for all the questions. Thanks again!!

 

Thanks again guys.

Link to comment
Share on other sites

×
×
  • Create New...